I am at a loss. Is there a thyroid medication that will stop hair loss like iodine? Is there something I can take over the counter? About 7 months ago I started being treated for hypothyroidism. My bloodwork also showed low titers for Hashimotos. I had all the symptoms including the dreaded hair loss! With my doctors approval, I started using Iodine Plus along with Levoxyl. My hair thickened back up and shedding completely stopped. I felt great until about 6 weeks ago I started having increased heart rate, headaches and also broke 2 blood vessels in my eye. I stopped the iodine supplement and started feeling better, but my hair loss resumed. My doctor urged me to stop using the iodine. What should I do? Should I request to be placed on Armour Thyroid? Is that a medication that can be taken with Hashimotos? I don't understand why some people continue to have hair loss on thyroid medicine like levoxyl (T4), but iodine will stop loss all together. Does iodine put more T3 out, therefore increase metabolism? I am also trying to understand the process. I am desparate for some guidance!
Despite what many think, hair loss is not immediate and not always due to thyroid conditions. Although having said that, many of us do suffer hair loss. It usually is a theme of being too low a dose or being hypothyroid. Often it takes up to 2 months for the body to start shedding after an event, such as a severe shock, any major surgery, large change of dose, etc. So often people think it is only recent events that causes it.
It also takes many many many months for hair to regrow, so again, often people THINK there is a change but it is often psychological. Hairs only grow at the rate of up to 3 mm a month so it takes a full year or more to see any more new hair growth.
Possibly going onto Armour might help you, but you need to make sure your Free T3 levels are low to start with other wise you will have far more trouble than you need!
Hope that helps.
I am so glad you talked about Synthroid and Cytomel. I was going to suggest them to my endo. I do know that since I stopped the Iodine Plus I don't feel as well. Not as much energy and I seem moody. Thanks. Lu
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.